Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

August 23, 2011Dakota County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 23, 2011, 3:40 AM CDT for Dakota County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 3:40 AM CDT (08:40 UTC)
Expired
Aug 23, 2011, 4:30 AM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

County Dakota County, MN

The radar

The Minneapolis radar (KMPX), 42 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS83 KMPX 230840
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 AM CDT TUE AUG 23 2011

MNZ060-062-063-069-070-230930-
DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
340 AM CDT TUE AUG 23 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...HENNEPIN...
RAMSEY...SCOTT AND WASHINGTON COUNTIES THROUGH 430 AM CDT...

AT 335 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO CASTLE 
ROCK. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKEVILLE.
  RANDOLPH.
  MENDOTA.
  SUNFISH.
  WEST ST PAUL.
  ST PAUL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4481 9343 4498 9297 4463 9278 4463 9280
      4456 9280 4454 9332
TIME...MOT...LOC 0840Z 245DEG 28KT 4487 9328 4461 9318

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:33 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 23, 3:33 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 AM CDT TUE AUG 23 2011

.DISCUSSION...

SEVERE THUNDERSTORMS AND RAINFALL AMOUNTS THIS MORNING...AND
AFTERNOON TEMPERATURES WERE THE PRIMARY CONCERN IN THE
FORECAST...WITH DEGREE OF DRYING AND WIND SPEEDS ON WEDNESDAY THE
NEXT CHALLENGING PART OF THE FORECAST.

MESOSCALE THROUGH THIS MORNING...AN IMPRESSIVE BOWLING BALL-TYPE
UPPER LEVEL LOW/POTENTIAL VORTICITY ANOMALY WILL MOVE EAST ACROSS
THE AREA THIS MORNING. WITHIN THE WARM AIR AND INITIAL LEAD VORT
ADVECTION HAS DEVELOPED A COMPLEX ACROSS NORTHERN IA/FAR SOUTHERN
MN...WITH INITIALLY ELEVATED CELLS FORMING ON THE NORTH SIDE. HIGH
MUCAPE VALUES FOR EARLY MORNING...AT 2500 TO 5000 J/KG EXIST
ACROSS THE AREA AND CONTINUE TO ADVECT IN. STORMS HAVE QUICKLY
REACHED LOCAL RESEARCHED HAIL THRESHOLDS...MAXING OUT NEAR HALF
DOLLAR SIZE. ASSOCIATED DOWNDRAFT CAPE IS ALSO HIGH...IN EXCESS
OF 1200 J/KG. SO BOTH HAIL AND WINDS ARE THREATS ACROSS SOUTHERN
MINNESOTA THROUGH 8 AM. IMMEDIATELY AHEAD OF THE UPPER LOW IS AN
MCS THAT HAS BEEN MORE IMPRESSIVE THAN IT LOOKS DUE TO A PROLONGED
COLD POOL FROM BACK IN CENTRAL ND AND LIKELY MIXING OF SOME OF THE
STRONGER MID-LEVEL WINDS ASSOCIATED WITH THE LOW. THIS SHOULD WANT
TO CONTINUE TO PROPAGATE DOWN THE INTERSTATE 94 CORRIDOR AND SOUTH
OF IT...ESPECIALLY WITH THE DYNAMIC FORCING USHERING IT IN.
EXPLICIT CONVECTIVE MODELS...WHILE OFF ON PLACEMENT...DO SHOW THIS
AREA HOLDING TOGETHER THROUGH THE 8 AM AREA...WHICH WOULD BRING
GUSTY STORMS INTO THE TWIN CITIES METRO AREA. THE OUTFLOW MAY GET
OUT AHEAD OF THE STORMS...SO THEY MAY BE FAVORED TO DROP BELOW
SEVERE LIMITS BY THAT POINT...BUT WILL LIKELY BE AT LEAST CLOSE.
DURING THE MID TO LATE MORNING...REGENERATING STORMS ACROSS
WESTERN WISCONSIN/SOUTHEAST MN ARE FAVORED TO OCCUR...NORTHEAST
OF THE WARM FRONT AND AHEAD OF THE UPPER LOW. SEVERE POTENTIAL
WOULD CONTINUE WITH THAT.

THIS AFTERNOON AND TONIGHT...IN THE WAKE OF THE MORNING WAVE THERE
SHOULD CERTAINLY BE MID-LEVEL SUPPRESSION...SUPPORTED BY MODEL
FORECASTS OF MINOR SHORT WAVE RIDGING. A SURFACE PRE-FRONTAL
TROUGH IS EXPECTED TO CLEAR THE WESTERN HALF OF THE FORECAST AREA
THIS AFTERNOON...LIKELY REACHING THE TWIN CITIES NEAR 6 PM. THIS
WILL TURN WINDS WESTERLY AND ADVECT IN SOMEWHAT DRIER AIR. THIS
FAVORABLE WIND DIRECTION...SOME DRYING TO NEAR 60F DEW
POINTS...AND DOWNSLOPE FLOW WILL SUPPORT HIGH TEMPERATURES IN THE
MID 90S ACROSS MUCH OF WEST CENTRAL MN AND DOWN THE MN RIVER
VALLEY TOWARDS MANKATO. NAM HYSPLIT TRAJECTORIES INDICATE 2M
PARCELS AT 4 PM THIS AFTERNOON OVER MARSHALL COMING FROM SOUTHEAST
MT YESTERDAY AFTERNOON...WITH NEARLY 9000 FT OF DESCENT.
TEMPERATURES YESTERDAY IN THAT AREA WERE IN THE UPPER 90S...AND
HAVE SOME ISOLATED TEMPERATURES THAT HIGH IN THE FORECAST FOR
WESTERN MN. AS FOR THUNDERSTORMS...REDEVELOPMENT WILL BE HINDERED
BY THE AFOREMENTIONED SUPPRESSION...CAPPING TEMPERATURES INVOF AND
AHEAD OF THE SURFACE TROUGH...AND MORNING CLOUD COVER. WESTERN WI
WOULD BE THE MOST FAVORED AREA TO SEE EITHER REDEVELOPMENT OR
LINGERING SCATTERED SHOWERS/STORMS. STEEP MID-LEVEL LAPSE RATES
WOULD SUPPORT SOME STRONGER STORMS IF THEY OCCUR. THIS EVENING
SHOULD SEE PRIMARILY CLEAR SKIES ACROSS THE WESTERN FORECAST
AREA...AND POSSIBLY ALL OF THE AREA...WITH THE PRIMARY COLD FRONT
DROPPING SOUTHEAST THROUGH THE REGION OVERNIGHT.

WINDY WEDNESDAY...SIMULATED WATER VAPOR IMAGERY INDICATES DEEP
DRYING ACROSS THE AREA BEHIND THE COLD FRONT. NAM FORECAST 23.00
SOUNDINGS INDICATE UNIDIRECTIONAL VERTICAL FLOW AND STEEP LOW-
LEVEL RATES WITHIN THE SUNNY AND COOL AIR ADVECTION PATTERN. HAVE
INCREASED WINDS...GOING MORE TOWARDS THE NMMWRF...WHICH TENDS TO
DO WELL IN THE GUSTIER NORTHWEST FLOW PATTERNS. MIX DOWN POTENTIAL
ON THE NAM WOULD FAVOR THE POTENTIAL FOR SOME SCATTERED 40 MPH
GUSTS DURING THE LATE MORNING AND AFTERNOON. DESPITE THE COOL AIR
ADVECTION AND DEEP NORTHWEST FLOW...HIGHS WILL STILL BE AROUND
NORMAL ON WEDNESDAY. MIXING OF DEW POINTS ON NAM SOUNDINGS
INDICATES WIDESPREAD MID 40S AND HAVE TAKEN THE FORECAST DEW
POINTS IN THAT DIRECTION.

LATE WEEK SYSTEM...A PACIFIC SYSTEM WILL BRING A COOL FRONT
SOUTHEAST ON FRIDAY. MOISTURE RETURN AHEAD OF THIS IS STILL
INDICATED TO BE WEAK...WITH A POSSIBLE LEAD SHORT WAVE LATE
THURSDAY NIGHT INTO FRIDAY MORNING STARVED FOR MOISTURE.
CONVERGENCE ALONG THE FRONT DURING THE AFTERNOON AND EVENING
MAY BE MORE SUPPORTIVE FOR SOME SCATTERED STORM DEVELOPMENT.
SEVERE PARAMETERS ARE SOMEWHAT MORE LIMITED THAN IN EARLIER MODEL
RUNS AND PRESSURES ARE A LITTLE HIGH /1011MB PLUS ON THE 23.00 EC/.
MID 80S LOOK FAVORED AHEAD OF THE FRONT...WITH UPPER 80S POSSIBLE
IF SUNNY.

&&

.AVIATION.../06Z TAF ISSUANCE/

APPROACHING LOW LEVEL PRE-FRONTAL TROUGH COMBINED WITH LARGE
ROTATING UPPER LEVEL DISTURBANCE PUSHING THROUGH THE DAKOTAS
WITHIN A WARM AND HUMID AIRMASS WILL CREATE SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS INTO LATE TUESDAY
MORNING. DIFFICULT TO TIME THE PRECIP INTO THE TERMINALS EVEN WITH
00Z MODELS AS MOST MODEL INITIALIZATIONS ARE RATHER POOR...SO HAVE
TRIED TO TREND RECENT RADAR IMAGERY WHILE NOT MAKING TOO MANY
CHANGES FROM INHERITED 00Z TAF SET. WILL LOOK FOR CONVECTION TO
IMPACT WESTERN TERMINALS MAINLY IN THE 07Z-11Z TIMEFRAME...THEN
ENTERING THE EASTERN TERMINALS IN THE 10Z-14Z TIMEFRAME. AM
HESITANT TO BRING CONDITIONS DOWN TO IFR LEVELS FOR THE DURATION
OF THE CONVECTIVE TEMPO GROUPS...BUT TO HAVE SOME PERIODS OF IFR
IN HEAVY RAIN/TSTMS MAY BE INEVITABLE. WILL OBVIOUSLY MONITOR AND
AMEND AS NEEDED. PRECIP SHOULD BE CLEAR OF THE TERMINALS BY
APPROXIMATELY 14Z- 16Z...THEN WILL LOOK FOR CEILINGS TO GRADUALLY
LIFT AND SCATTER OUT AS DRIER AND MORE STABLE AIR ENTERS WITH A
COLD FRONT FOR LATE TUESDAY INTO TUESDAY NIGHT. WINDS WILL REMAIN
MAINLY FROM THE S THROUGH TONIGHT THEN VEER TO SW DURING THE DAY
TMRW. IF TSTMS DIRECTLY IMPACT THE TERMINALS...DIRECTIONS AND
SPEEDS WILL BE CONVECTIVELY DRIVEN AND COULD BE FROM THE W OR NW
BEFORE RESTORING TO THE MORE PREDOMINANT SW.

MSP...CUMULUS CLOUDS WILL GRADUALLY MOVE IN AND DEVELOP FURTHER
DURING THE EARLY MORNING HOURS BUT AM NOT EXPECTING CONVECTION TO
IMPACT THE TERMINAL UNTIL AFTER 08Z-09Z AND LAST THROUGH ABOUT
DAYBREAK. HAVE HELD CONDITIONS AT THE LOWER RANGE OF MVFR...WITH
THE POSSIBILITY OF IFR CONDITIONS WITHHELD FOR NOW BUT NOT TO BE
RULED OUT. WILL AMEND IF/AS NEEDED. CONVECTIVE POTENTIAL WILL WANE
BY LATE MORNING AND WILL LOOK FOR ANY AND ALL PRECIP TO EXIT THE
KMSP AREA BY AROUND 16Z. CIGS WILL LIFT AND SCATTER OUT THROUGH
THE AFTN HOURS. WINDS WILL REMAIN MAINLY FROM THE S...BUT WILL
SHIFT TO THE SW BY LATE IN THE DAY. SPEEDS COULD EXCEED 12 KT AND
BECOME GUSTY IN THE AFTN...AND WINDS MAY BE MORE VRBL IN AND NEAR
TSTMS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

MTF/JPC
Hazardous weather outlook, Aug 22, 7:04 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT MON AUG 22 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
240015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
704 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
LATER TONIGHT AND SOME OF THESE STORMS MAY REACH SEVERE LIMITS
WITH LARGE HAIL AND STRONG WINDS. IN ADDITION...PERIODS OF HEAVY
RAINFALL MAY BE SEEN ACROSS PARTS OF THE OUTLOOK AREA. THE PRIME
LOCATIONS FOR LARGE HAIL WILL BE IN WESTERN MINNESOTA BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY
WESTERN WISCONSIN ON TUESDAY. THUNDERSTORMS ARE LIKELY ACROSS
THIS AREA ON TUESDAY MORNING...WITH REDEVELOPMENT POSSIBLE
TUESDAY AFTERNOON. AGAIN...A FEW OF THE STORMS ON TUESDAY MAY BE
SEVERE.

IN ADDITION TO THUNDERSTORMS...THE COMBINATION OF INCREASING
TEMPERATURES AND HUMIDITY WILL CREATE HEAT INDEX VALUES NEAR 100
DEGREES TUESDAY AFTERNOON. THE WARMEST LOCATIONS WILL LIKELY BE
ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA.

THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON AND NIGHT
WITH ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

JLT

In the hours before

Local storm report, Aug 23, 2:45 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     HAIL             BRANDON                 45.97N 95.60W
08/23/2011  M0.75 INCH       DOUGLAS            MN   LAW ENFORCEMENT

&&

CARLYON
Special weather statement, Aug 23, 2:51 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT TUE AUG 23 2011

MNZ085-093-230830-
FREEBORN-STEELE-
251 AM CDT TUE AUG 23 2011

...THUNDERSTORMS MOVING OVER FREEBORN AND SOUTHERN STEELE COUNTIES
THROUGH 330 AM CDT...

AT 250 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BIXBY TO 3 MILES EAST OF
TWIN LAKES. THESE STORMS WERE MOVING EAST AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLLANDALE.
  GLENVILLE.
  MYRTLE.
  LONDON.
  INTERSTATE 35.

LAT...LON 4350 9364 4387 9321 4391 9304 4350 9304
      4349 9305
TIME...MOT...LOC 0751Z 276DEG 37KT 4390 9307 4357 9335
Special weather statement, Aug 23, 2:57 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 AM CDT TUE AUG 23 2011

MNZ060-068-069-230845-
CARVER-HENNEPIN-SCOTT-
257 AM CDT TUE AUG 23 2011

...THUNDERSTORMS DEVELOPING OVER CARVER...HENNEPIN AND SCOTT
COUNTIES THROUGH 345 AM CDT...

AT 254 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHEAST OF WACONIA. THIS STORM WAS MOVING EAST
AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WACONIA.
  VICTORIA.
  CHASKA.
  CHANHASSEN.
  MARYSTOWN.
  SHAKOPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4489 9346 4465 9340 4476 9393 4488 9382
TIME...MOT...LOC 0757Z 284DEG 21KT 4482 9373
Local storm report, Aug 23, 3:25 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     2 W PRIOR LAKE          44.73N 93.47W
08/23/2011  M56 MPH          SCOTT              MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 23, 3:29 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TSTM WND DMG     PRIOR LAKE              44.73N 93.43W
08/23/2011                   SCOTT              MN   TRAINED SPOTTER

            POWER OUTAGE REPORTED BY PRIOR LAKE POLICE. UNKNOWN
            CAUSE.

&&

CARLYON
Special weather statement, Aug 23, 3:40 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 AM CDT TUE AUG 23 2011

MNZ060-062-063-069-070-230930-
DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
340 AM CDT TUE AUG 23 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...HENNEPIN...
RAMSEY...SCOTT AND WASHINGTON COUNTIES THROUGH 430 AM CDT...

AT 335 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO CASTLE
ROCK. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKEVILLE.
  RANDOLPH.
  MENDOTA.
  SUNFISH.
  WEST ST PAUL.
  ST PAUL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4481 9343 4498 9297 4463 9278 4463 9280
      4456 9280 4454 9332
TIME...MOT...LOC 0840Z 245DEG 28KT 4487 9328 4461 9318

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:08 AM CDTSpecial Weather StatementMPXMartin, Watonwan52 min
Aug 23, 12:44 AM CDTSpecial Weather StatementMPXRedwood46 min
Aug 23, 1:24 AM CDTSpecial Weather StatementMPXRenville51 min
Aug 23, 2:01 AM CDTSpecial Weather StatementMPXNicollet44 min
Aug 23, 2:04 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet26 min
Aug 23, 2:13 AM CDTSpecial Weather StatementMPXDouglas, Stevens62 min
Aug 23, 2:24 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens, Todd66 min
Aug 23, 2:30 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Rice, Sibley45 min
Aug 23, 2:51 AM CDTSpecial Weather StatementMPXFreeborn39 min
Aug 23, 2:55 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Stevens, Swift, Todd65 min
Aug 23, 2:57 AM CDTSpecial Weather StatementMPXCarver48 min
Aug 23, 3:08 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift67 min
Aug 23, 3:12 AM CDTSevere Thunderstorm WarningMPXScott33 min
Aug 23, 3:38 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Meeker, Pope, Stearns and 2 more56 min
Aug 23, 4:04 AM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville, Stearns, Yellow Medicine56 min
Aug 23, 4:28 AM CDTSpecial Weather StatementMPXBenton, Isanti, McLeod, Renville, Sherburne, Wright47 min
Aug 23, 5:12 AM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Hennepin, Wright46 min
Aug 23, 5:30 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey46 min
Aug 23, 5:52 AM CDTSpecial Weather StatementMPXWashington38 min
Aug 23, 6:12 AM CDTSevere Thunderstorm WarningMPXFaribault33 min
Aug 23, 6:42 AM CDTSpecial Weather StatementMPXFreeborn33 min
Aug 23, 1:34 PM CDTSpecial Weather StatementMPXChippewa, Rusk56 min
Aug 23, 2:38 PM CDTSpecial Weather StatementMPXRusk52 min
Aug 23, 3:17 PM CDTSpecial Weather StatementMPXChippewa43 min
Aug 23, 3:39 PM CDTSevere Thunderstorm WarningMPXChippewa36 min
Aug 23, 4:50 PM CDTSpecial Weather StatementMPXEau Claire25 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.